MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Model Number 8888145046CP
Medical Device Problem Codes Material Frayed (1262); Product Quality Problem (1506)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 10/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during insertion, the stylet of the first catheter could not be placed into the catheters' lumen and the guide wire could not be inserted into the catheter.It was then replaced by a second kit (with the same lot number), they tried to insert the guide wire and stylet of the second kit but had the same issue.There was no leak and tego was not utilized.Sterile sodium chloride (nacl) was used as cleaning agent on the device and there was no luer adapter issue.The insertion site was treated with braunol prior to product placement.There was no damage to the devices' individual external packaging (still sealed).There was nothing unusual observed on the devices prior to use and flushing was done without problem.There were no other defects/damages found on the products.The tunneler and guide wires used was the one included in the kits.There was blood loss of 10 ml and blood transfusion was not required.There were no intervention/treatment required as a result of the event.When the guide wire was removed, the guide wire was not intact.An x-ray machine was used to check for retained pieces and no parts of the guide wire were inside the patient.To resolve the issue, another guide wire was used (from another supplier) for the insertion of the second catheter without stylets.The procedure was completed.The patient's outcome was good.
 
Event or Problem Description
According to the reporter, during insertion, the stylet of the first catheter could not be placed into the catheters' lumen and the guide wire could not be inserted into the catheter.It was then replaced by a second kit (with the same lot number), they tried to insert the guide wire and stylet of the second kit but had the same issue.There was no leak and tego was not utilized.Sterile sodium chloride (nacl) was used as cleaning agent on the device and there was no luer adapter issue.The insertion site was treated with braunol prior to product placement.There was no damage to the devices' individual external packaging (still sealed) and two catheters came with boxes when it was received by the customer.There was nothing unusual observed on the devices prior to use and flushing was done without problem.There were no other defects/damages found on the products.The tunneler and guide wires used was the one included in the kits.There was blood loss of 10 ml and blood transfusion was not required.There were no intervention/treatment required as a result of the event.When the guide wire was removed, the guide wire was not intact (it was damaged).An x-ray machine was used to check for retained pieces and no parts of the guide wire were inside the patient.To resolve the issue, another guide wire was used (from another supplier) for the insertion of the second catheter without stylets.The procedure was completed.The patient's outcome was good.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the device had an occluded y-hub which resulted from a manufacturing issue.Functionally, the guidewire was inserted without difficulty.No abnormalities were noted.It was reported that there was a stylet issue.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.It was also reported that the guide wire was frayed, coiled and unravelled.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key10918980
Report Number3009211636-2020-00290
Device Sequence Number16279924
Product Code NYU
UDI-Device Identifier10884521158122
UDI-Public10884521158122
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2022
Device Model Number8888145046CP
Device Catalogue Number8888145046CP
Device Lot Number1924600100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer11/25/2020
01/19/2021
Initial Report FDA Received Date11/30/2020
Supplement Report FDA Received Date12/21/2020
02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;